South Carolina, 2015

Hail and Damaging Winds in South Carolina, June 22, 2015

June 22, 2015 · NWS CHS · 16 events in 5 counties and zones

Scattered diurnal thunderstorms developed in the early and middle afternoon hours across southeast South Carolina. Several of these storms became severe, producing large hail and damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Scattered diurnal thunderstorms developed in the early and middle afternoon hours across southeast South Carolina. Several of these storms became severe, producing large hail and damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 22, 12:30 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 22, 12:30 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
130 PM EDT MON JUN 22 2015

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH MUCH OF THIS WEEK WHILE
A TROUGH OF LOW PRESSURE PERSISTS INLAND. A COLD FRONT WILL APPROACH
THE REGION FROM THE NORTH LATE WEEK AND REMAIN IN THE VICINITY
THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO CHANGES NECESSARY AT THIS TIME AS CONVECTION CONTINUES TO
DEVELOP WITHIN A EXTREMELY UNSTABLE AIR MASS. QUESTION REMAINS AS
TO HOW MUCH COVERAGE THERE WILL BE GIVEN THAT THE CAP IS STILL
HOLDING IN MANY LOCALES. IT/S ONE OF THOSE SCENARIOS WHERE WE CAN
JUST MONITOR HOURLY TRENDS AND ADJUST COVERAGE AS REQUIRED. BUT
WITH SBCAPES OVER 4000 J/KG AND LI/S AS LOW AS -10C IT WON/T TAKE
MUCH FOR STRONG TO SEVERE STORMS TO DEVELOP. PWATS OF 1.9-2.0
INCHES WILL ALLOW FOR WATER LOADING WITH A FEW OF THE STRONGER
CORES...AND WITH WINDEX VALUES OF 60-70 KT AND DCAPES UPWARDS OF
1200-1500 J/KG WILL SUPPORT ISOLATED WET DOWNBURST POTENTIAL.
SLUGGISH MOVEMENT TO STORMS WILL CREATE A LOCALIZED HEAVY RAIN
RISK.

TEMPS ARE STILL ON TRACK FOR UPPER 90S TO AROUND 100 DEGREES...AND
HEAT INDICES HAVE ALREADY HIT 105-110F IN MANY SPOTS
ALREADY...AND WE CAN ADD ANOTHER FEW DEGREES TO THOSE VALUES. HEAT
ADVISORY REMAINS IN EFFECT UNTIL 7 PM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TONIGHT...20-30 PERCENT POPS WILL BE MAINTAINED THROUGH MID-
EVENING TO ACCOUNT FOR ONGOING ACTIVITY AFTER SUNSET. HIGHER POPS
MAY BE NEEDED...BUT THIS WILL DEPEND ON HOW THE MESOSCALE PATTERN
EVOLVES. ACTIVITY WILL GRADUALLY WIND DOWN BY LATE EVENING...
ALTHOUGH THE RISK FOR AN ISOLATED SHOWER/TSTM COULD LINGER FOR
MUCH OF THE OVERNIGHT PERIOD...ESPECIALLY IF ENOUGH CONVECTIVE
OUTFLOWS LINGER. IT WILL CONTINUE TO BE A WARM AND HUMID NIGHT
WITH LOWS FROM THE MID 70S ACROSS INTERIOR SOUTHEAST GEORGIA TO
THE LOWER 80S ACROSS THE COASTAL COUNTIES. THE RECORD HIGH
MINIMUMS AT ALL THREE CLIMATE SITES COULD BE CHALLENGED...
ASSUMING NO TSTMS DIRECTLY IMPACT THE SITES PRIOR TO 1 AM
TUESDAY.

TUESDAY INTO WEDNESDAY...EXPANSIVE UPPER RIDGE WILL CONTINUE TO
ENCOMPASS MUCH OF THE SOUTHERN HALF OF THE COUNTRY...ALLOWING THE
EARLY SEASON HEAT WAVE TO PERSIST. AT THE SURFACE...THE FORECAST
AREA WILL REMAIN ON THE WESTERN PERIPHERY OF ATLANTIC HIGH PRESSURE
WITH PIEDMONT TROUGH SITUATED INLAND. LARGE SCALE SINKING MOTION
WILL KEEP CONVECTION FAIRLY LIMITED HOWEVER SUBTLE SHORTWAVE
ENERGY...PROXIMITY TO SURFACE TROUGH...AND MESOSCALE BOUNDARIES
SHOULD ALLOW SOME SHOWERS/THUNDERSTORMS TO FIRE IN THE AFTERNOON. NO
HIGHER THAN SLIGHT CHANCE/LOW END CHANCE POPS ARE FEATURED IN THE
FORECAST AT THIS TIME. GUSTY WINDS POSSIBLE WITHIN ANY STORMS THAT
DO DEVELOP GIVEN DCAPES NEAR OR IN EXCESS OF 1000 J/KG. OF GREATER
CONCERN REMAINS THE PROLONGED HEAT. HIGH TEMPERATURES IN THE UPPER
90S/NEAR 100 WILL COMBINE WITH MODERATE HUMIDITY LEVELS TO PRODUCE
HEAT INDICES OF 105-109 DEGREES EACH AFTERNOON. THUS HEAT ADVISORIES
WILL LIKELY BE NEEDED. ELEVATED WINDS WILL KEEP THE BOUNDARY LAYER
FAIRLY WELL MIXED TUESDAY AND WEDNESDAY NIGHTS KEEPING TEMPERATURES
QUITE MILD. LOWS ARE ONLY FORECAST TO DROP TO MID/UPPER 70S INLAND
TO AROUND 80 ALONG THE IMMEDIATE COAST...WHICH IS WELL WITHIN THE
BALLPARK FOR RECORD HIGH MINIMUMS /SEE CLIMATE SECTION BELOW/.

THURSDAY...THE UPPER RIDGE FINALLY BEGINS TO SHOW SLIGHT SIGNS OF
WEAKENING...ALTHOUGH MODELS SOMETIMES PORTRAY THIS TRANSITION A BIT
TOO QUICKLY. THUS HAVE TRENDED ON THE WARMER SIDE OF LATEST
GUIDANCE...WITH HIGHS MAINLY IN THE MID TO UPPER 90S. FORECAST HEAT
INDICES ARE RIGHT NEAR 105 DEGREES SO A HEAT ADVISORY MAY BE
NEEDED...BUT SLIGHT CHANGES IN TEMPS/DEWPOINTS MAY KEEP
CONDITIONS UNDER CRITERIA. WEAK VORT MAX POISED TO CROSS THE
FORECAST AREA MAY RESULT IN SLIGHTLY HIGHER CONVECTIVE COVERAGE.
CURRENT POP SCHEME FEATURES CHANCE POPS ACROSS MUCH OF THE AREA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
RELIEF FROM THE HEAT AND RELATIVELY DRY SPELL LOOKS TO OCCUR IN THE
LONG TERM PERIOD AS THE OVERALL PATTERN BECOMES MORE AMPLIFIED AND
ACTIVE. STAGNANT UPPER RIDGE WILL FINALLY BREAK DOWN AS BROAD
LONGWAVE TROUGH AND ASSOCIATED VORT MAX DIGS INTO THE UPPER MIDWEST
AND GREAT LAKES REGION...AND EVENTUALLY ENCOMPASSES THE EASTERN U.S.
THE FORECAST AREA WILL REMAIN ON THE WESTERN EDGE OF SURFACE HIGH
PRESSURE...HOWEVER THE PERSISTENT PIEDMONT TROUGH WILL EVENTUALLY
GET ABSORBED BY A LOW PRESSURE SYSTEM AND ATTENDANT FRONT THAT
SHIFTS INTO THE REGION OVER THE WEEKEND. OVERALL...THIS PATTERN WILL
SUPPORT MORE ACTIVE CONVECTIVE COVERAGE AND TEMPERATURES CLOSER TO
CLIMO.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
WE HAVE MAINTAINED A PREVAILING VFR FORECAST THROUGH 18Z TUESDAY.
INCLUDED CB AND VCTS AT KCHS THROUGH 21Z AS ISOLATED TO SCATTERED
SHRA/TSRA CONTINUES TO DEVELOP. DIRECT IMPACTS ARE STILL NOT
CERTAIN...SO WILL AMEND IF NECESSARY. AT KSAV THE BEST CHANCES FOR
SHRA/TSRA WILL STAY SOUTH AND WEST OF THE TERMINAL...SO NO NEED TO
INCLUDE CB AND VCTS AT THIS TIME.

EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS POSSIBLE IN
AFTERNOON SHOWERS/THUNDERSTORMS...ESPECIALLY LATE IN THE WEEK.

&&

.MARINE...
THIS AFTERNOON...SOUTHERLY WINDS WILL AVERAGE 10-15 KT WITH SEAS
2-3 FT. BUT LOCALIZED ENHANCEMENT TO 15 KT NEAR AND AND ALONG THE
LAND/SEA INTERFACE AND UP TO 15-20 KT IN CHARLESTON HARBOR WILL
PREVAIL BEHIND THE RESULTANT SEA BREEZE AS IT MOVES INLAND.

TONIGHT...THE PATTERN CONTINUES TO FAVOR A STRONG NOCTURNAL
SURGING OVER THE COASTAL WATERS WITH WINDS INCREASING TO 15-20
KT SHORTLY AFTER SUNSET. WINDS LOOK TO REMAIN BELOW SMALL CRAFT
ADVISORY THRESHOLDS. SEAS WILL AVERAGE 2-3 FT NEARSHORE WATERS AND
3-4 FT OFFSHORE WATERS.

TUESDAY THROUGH SATURDAY...LITTLE CHANGE EXPECTED IN THE OVERALL
WEATHER PATTERN WITH ATLANTIC HIGH PRESSURE TO DOMINATE WHILE A
TROUGH OF LOW PRESSURE PERSISTS INLAND. NOCTURNAL JETTING AND
AFTERNOON SEA BREEZE CIRCULATIONS WILL RESULT IN SOUTH/SOUTHWEST
WINDS PEAKING AROUND 15-20 KT AT TIMES...ESPECIALLY ACROSS THE
CHARLESTON COUNTY NEARSHORE WATERS. SEAS WILL MAINLY BE 2-4
FEET...BUT MAY REACH NEAR 5 FEET IN THE OUTER PORTIONS OF THE WATERS
DURING SURGES. AT THIS TIME...NO SMALL CRAFT ADVISORIES ARE EXPECTED
THROUGH THE PERIOD.

&&

.CLIMATE...
RECORD HIGH MINIMUMS FOR JUNE 22ND...
KCHS...78 SET IN 2011.
KCXM...81 SET IN 1998.
KSAV...78 SET IN 1937.

RECORD HIGHS FOR JUNE 22ND...
KCHS...98 SET IN 2011.
KCXM...98 SET IN 1998.
KSAV...101 SET IN 1981.

RECORD HIGH MINIMUMS FOR JUNE 23RD...
KCHS...78 SET IN 1981.
KCXM...82 SET IN 1998.
KSAV...77 SET IN 1981.

RECORD HIGHS FOR JUNE 23RD...
KCHS...100 SET IN 1944.
KCXM...101 SET IN 1944.
KSAV...102 SET IN 1981.

RECORD HIGH MINIMUMS FOR JUNE 24TH..
KCHS...79 SET IN 1998.
KCXM...85 SET IN 1998.
KSAV...79 SET IN 1932.

ALL TIME RECORD HIGH FOR KCHS...105 SET 08/01/1999.
ALL TIME RECORD HIGH FOR KCXM...104 SET 06/24/1944 AND 06/02/1985.
ALL TIME RECORD HIGH FOR KSAV...105 SET 07/12/1879 AND 07/20/1986.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>052.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
CLIMATE...
Hazardous weather outlook, Jun 22, 10:17 AM EST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1117 AM EDT MON JUN 22 2015

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-231530-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1117 AM EDT MON JUN 22 2015

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW
OF THESE THUNDERSTORMS FROM 2 TO 9 PM COULD BECOME SEVERE WITH
DAMAGING WINDS IN EXCESS OF 60 MPH. FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL THAT IS CAPABLE OF PRODUCING
MINOR FLOODING ARE ALSO POSSIBLE WITH ANY THUNDERSTORMS THAT FORM.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA ARE
ENCOURAGED TO REMAIN WEATHER AWARE THIS AFTERNOON AND EVENING.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR THE LATEST WEATHER INFORMATION AND WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-231530-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1117 AM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 22, 1:56 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
256 PM EDT MON JUN 22 2015

SCZ042-047-221930-
HAMPTON SC-INLAND JASPER SC-
256 PM EDT MON JUN 22 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES UNTIL 330 PM EDT...

AT 255 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PINELAND...OR 14 MILES NORTHWEST OF RIDGELAND...MOVING SOUTH AT 5
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FURMAN...SCOTIA...TARBORO...PINELAND...GARNETT AND ROBERTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3276 8119 3265 8104 3247 8119 3251 8124
      3252 8123 3252 8125 3262 8136
TIME...MOT...LOC 1855Z 020DEG 6KT 3262 8117

The radar

The Charleston,SC radar (KCLX), 10 km away, was scanning. The volume nearest the first event began at 19:23 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Hampton

When
June 22, 2:25 PM EST to 2:26 PM EST
Where
Hampton County, 2.23 mi SE of Furman
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
32.660, -81.150

The South Carolina Department of Highways reported trees down along Stafford Road.

Thunderstorm Wind, Berkeley

When
June 22, 3:22 PM EST to 3:23 PM EST
Where
Berkeley County, 2.7 mi NW of Beufordtown
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.310, -79.780

Law enforcement reported a tree down at the intersection of Santee River Road and Von Hollen Road.

Thunderstorm Wind, Hampton

When
June 22, 3:51 PM EST to 3:52 PM EST
Where
Hampton County, 2.07 mi S of Furman
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.650, -81.180

Law enforcement reported trees down on Highway 601 South.

Thunderstorm Wind, Dorchester

When
June 22, 4:03 PM EST to 4:04 PM EST
Where
Dorchester County, 0.69 mi N of Harleyville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.230, -80.450

Law enforcement reported a tree down near the intersection of Interstate 26 and South Carolina 453.

Thunderstorm Wind, Dorchester

When
June 22, 4:11 PM EST to 4:12 PM EST
Where
Dorchester County, 1.73 mi E of St George Muni Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.200, -80.470

Law enforcement reported a tree down at the intersection of Short Cut Road and Saint Paul Road.

Thunderstorm Wind, Dorchester

When
June 22, 4:36 PM EST to 4:37 PM EST
Where
Dorchester County, 1.5 mi SSE of Summerville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.000, -80.170

A trained spotter relayed a report from a fire department of a very large tree down.

Hail, Dorchester

When
June 22, 4:43 PM EST to 4:44 PM EST
Where
Dorchester County, 3.21 mi ESE of Slandsville
Measured
1 in hail
Reported by
Public
Coordinates
32.960, -80.180

The public reported 1 inch hail.

Hail, Dorchester

When
June 22, 4:45 PM EST to 4:46 PM EST
Where
Dorchester County, 1.5 mi SSE of Summerville
Measured
1 in hail
Reported by
NWS Employee
Coordinates
33.000, -80.170

An NWS employee reported quarter size hail.

Thunderstorm Wind, Dorchester

When
June 22, 4:45 PM EST to 4:46 PM EST
Where
Dorchester County, 2.82 mi SSE of Summerville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.980, -80.170

The public reported trees down on Old Trolley Road near Savannah Road.

Thunderstorm Wind, Dorchester

When
June 22, 4:47 PM EST to 4:48 PM EST
Where
Dorchester County, 3.27 mi SSE of Summerville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.980, -80.150

The public reported large tree limbs down along Lake Jogasee Drive.

Hail, Dorchester

When
June 22, 4:47 PM EST to 4:48 PM EST
Where
Dorchester County, 3.27 mi SSE of Summerville
Measured
0.88 in hail
Reported by
Public
Coordinates
32.980, -80.150

The public reported nickel size hail along Jogassee Drive.

Thunderstorm Wind, Dorchester

When
June 22, 4:50 PM EST to 4:51 PM EST
Where
Dorchester County, 2.7 mi SW of Ridgeville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.070, -80.350

A trained spotter reported several large tree limbs down near Cummings Chapel.

Thunderstorm Wind, Beaufort

When
June 22, 5:50 PM EST to 5:51 PM EST
Where
Beaufort County, 1.17 mi W of Pritchardville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.230, -80.990

A trained spotter relayed pictures through Twitter of one large tree uprooted, another one snapped off, and a large limb down on New Riverside Road.

Thunderstorm Wind, Colleton

When
June 22, 6:25 PM EST to 6:26 PM EST
Where
Colleton County, 0.69 mi N of Green Pond
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
32.740, -80.620

The South Carolina Department of Highways reported a tree down at the intersection of Green Pond Highway and Wisteria Road.

Thunderstorm Wind, Colleton

When
June 22, 6:46 PM EST to 6:47 PM EST
Where
Colleton County, 2.71 mi WSW of Whitehall
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.700, -80.720

The Colleton County 911 Call Center reported a tree down at the 2900 block of Combahee Road.

Thunderstorm Wind, Beaufort

When
June 22, 7:28 PM EST to 7:29 PM EST
Where
Beaufort County, 0.69 mi N of Burton
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
32.440, -80.720

The South Carolina Department of Highways reported a tree down at the intersection of Broad River Boulevard and Ice House Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2015Every state in 2015This day in weather historyWarnings in South Carolina, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 586629, 586630, 586631, 586632, 586638, 586633, 586626, 586628, 586634, 586646, 586647, 586637, 586645, 586643, 586641, 586642.